MAUDE Adverse Event Report: BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA; IH-CARD ABO/RHD (DVI+); 48 CARDS

BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA; IH-CARD ABO/RHD (DVI+); 48 CARDS
Catalog Number 813131100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant results of two different patient samples running cord blood using 2 different instrumentations and 2 different type tubes are giving discrepant results.Cord blood (red top) ran on the ih-reader on (b)(6) 2024, sample (b)(6) , dat negative.Cord blood (red top) ran on the ih-reader on (b)(6) 2024, sample (b)(6), dat negative.Cord blood (purple top) ran on ih-500 on (b)(6) 2024, sample (b)(6) , dat positive.Cord blood (purple top) ran on ih-500 on (b)(6) 2024, sample (b)(6), dat positive.It was currently unknown which result was correct, the positive dat (direct antiglobulin test) or the negative dat (direct antiglobulin test).The customer did not return a product sample for investigational testing but two patient samples.The customer provided in the patient samples with purple tops which showed positive dat (direct antiglobulin test) results.The customer did not return the patient samples that yielded dat negative results.The investigation in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Instrument data of the affected ih_reader 24 were collected.The investigation of the instrument data is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant results of two different patient samples.Running cord blood using 2 different instrumentations and 2 different type tubes are giving discrepant results.The customer is in the process of validating edta cord blood samples(purple top) on their ih-500 instruments.The customer ran suspensions made from cord blood samples without anticoagulant (red top) on their ih-reader 24.The customer encountered two separate incidents where the red top tube run on the ih-reader 24 yielded a negative dat but the purple top tube run on the ih-500 yielded a positive dat.The samples were from the same collection and were the same age when tested on the respective instruments: cord blood (red top) ran on the ih-reader on (b)(6) 2024, sample (b)(6), dat negative.Cord blood (purple top) ran on ih-500 (b)(6) on 2024, sample (b)(6) , dat positive.Cord blood (red top) ran on the ih-reader on (b)(6) 2024, sample (b)(6), dat negative.Cord blood (purple top) ran on ih-500 on (b)(6) 2024, sample (b)(6), dat positive.It was unknown which result was correct, the positive dat (direct antiglobulin test) or the negative dat (direct antiglobulin test).The customer informed us that no antigen testing was performed on the infants.Sample (b)(6) - cord blood is a pos, -mom type o pos, absc neg sample (b)(6) - cord blood is type a pos, -mom type o pos, absc neg the customer did not return a sample of the allegedly defective product but two patient samples.The customer only provided the patient samples with purple tops which showed positive dat (direct antiglobulin test) results, she did not return the patient samples that yielded dat negative results.Therefore, no tests for comparison could be performed.Our quality control laboratory investigated their retention sample of the supposedly defective lot ih-card abo/rhd (dvi+).The visual inspection for intact sealing, homogeneous gel, correct filling height and splashes in the reaction chamber was passed without any irregularities.We did not observe any splashes in the reaction chamber.For serological testing, donor samples of different blood groups and the two patient samples provided by the customer were tested on the ih-500 and ih-reader 24.The donor samples reacted as expected and both patient samples reacted 1+ positive, which was also the result at the customer's site.The further investigation confirmed an igg-coating.Regarding the affected ih-reader 24 instrument: the daily journal shows that sample (b)(6), performed on april 29, was ran on a different instrument, ih-500 serial number (b)(6), for which no snapshots were provided.No information was provided on the ih-reader 24, so this instrument could not be investigated.Regarding sample (b)(6) tested may 3 on ih-500 there is only one result available which shows a positive dat.The data were reviewed without any issues noticed.We did not see any instrument issues that could lead to a false dat result on the ih-500.Based on the investigation the complaint was classified as undetermined: the retention sample of the supposedly defective lot ih-card abo/rhd (dvi+) reacted as expected with blood samples from our donation center.All acceptance criteria regarding visual inspection and specificity were met, we did not observe any false discrepant results.As we were not provided with the red top tube samples we could not perform a comparison to confirm the customer's results.Furthermore, the instrument investigation could not be conducted on a deeper level as the files provided were insufficient.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT AND ANTI-HUMAN GLOBULIN ANTI-IGG,-C3D; POLYSPECIFIC IH-CA
Common Device Name
IH-CARD ABO/RHD (DVI+); 48 CARDS
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19525979
Report Number9610824-2024-00019
Device Sequence Number20711130
Product Code QHR
UDI-Device Identifier07611969962341
UDI-Public(01)07611969962341(17)250111(10)9337020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
125535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/11/2025
Device Catalogue Number813131100
Device Lot Number9337020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, SN(B)(6); IH-READER 24, SN (B)(6); IH-READER 24, SN (B)(6)
Patient SexUnknown